Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Red streak on side of stool and lower back pain. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Within the last 6 weeks I've had diahrea. Imodium help correct for a day or so but returns. Now within the last week the diahrea has passed but I will notice a red streak on the side my stool. On the bottom quadrant of my right lower back I have an ache that seem to stay. I've had the same symptons before about a year and a half ago. The Dr. ordered a bllod occult and and they said it was some kind of bacteria or paracite infection. I'm 67.
Posted Tue, 19 Nov 2013 in Digestion and Bowels
Answered by Dr. Chakravarthy Mazumdar 17 minutes later
Brief Answer:
Requires a proctoscopy/Sigmoidoscopy

Detailed Answer:

We generally advise people of this age who complain of blood streaks in the stool to undergo thorough investigation including sigmoidoscopy and sometimes upto the colonoscopy. This event most probably be benign but the cause has to be ascertained till the end. When I mean benign it could be anal fissure to piles. They can be known with digital rectal examination plus anoscopy. If found to be piles or fissure simple remedies are available.

However I suggest for an entire lower bowel look by a scope for the cause of bleeding. Your age adds to the risk. If your doctor is not worried and just relates to parasitic infection insist him on thorough evaluation by a Colon surgeon or Endoscopist.

Hope you understand the importance at this stage.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor